Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 26, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 17, 2011, 4:49 PM EDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Oct 19, 2011, 12:00 PM EDT
- In force
- 43 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
747 WHUS72 KKEY 172049 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 449 PM EDT MON OCT 17 2011 GMZ033-034-044-054-055-074-075-180230- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-111017T2100Z/ /O.NEW.KKEY.SC.Y.0026.111017T2049Z-111018T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 449 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OFFSHORE GULF WATERS OF MAINLAND MONROE...SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS...AND HAWK CHANNEL FROM WEST END OF FLORIDA BAY TO THE DRY TORTUGAS. * WINDS AND WAVES: SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS AND GUSTY WILL PREVAIL ACROSS THESE KEYS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ031-032-042-043-052-053-072-073-172200- /O.CAN.KKEY.SC.Y.0025.000000T0000Z-111017T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 449 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE FLORIDA BAY...THE NEARSHORE GULF WATERS INSIDE 5 FIVE FATHOMS...AND HAWKS CHANNEL AND THE FLORIDA STRAITS FROM THE OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE. $$
3 follow-up statements
334 WHUS72 KKEY 180330 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1130 PM EDT MON OCT 17 2011 GMZ033-034-044-054-055-074-075-180830- /O.CON.KKEY.SC.Y.0026.000000T0000Z-111018T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1130 PM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL AND STRAITS OF FLORIDA FROM THE WEST END OF THE SEVEN MILE BRIDGE TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WINDS AND WAVES: SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS AND GUSTY WILL PREVAIL ACROSS THESE KEYS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
876 WHUS72 KKEY 180834 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 434 AM EDT TUE OCT 18 2011 GMZ031-042-043-052-053-072-073-181500- /O.NEW.KKEY.SC.Y.0027.111018T1600Z-111019T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 434 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE... AND FLORIDA BAY. * WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS FLORIDA BAY AND THE EASTERN FLORIDA STRAITS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ032-181500- /O.EXB.KKEY.SC.Y.0026.000000T0000Z-111019T0900Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- 434 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE BAYSIDE AND GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS. * WINDS: SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS ACROSS THE BAY AND GULF SIDE WATERS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-044-054-055-074-075-181500- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-111019T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 434 AM EDT TUE OCT 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL AND STRAITS OF FLORIDA FROM THE WEST END OF THE SEVEN MILE BRIDGE TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. * WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE WESTERN FLORIDA STRAITS AND THE OFFSHORE GULF WATERS TODAY. SEAS BEYOND THE REEF WILL BE AS HIGH AS 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ JACOBSON
670 WHUS72 KKEY 190822 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 422 AM EDT WED OCT 19 2011 GMZ032>034-044-054-055-074-075-191600- /O.EXT.KKEY.SC.Y.0026.000000T0000Z-111019T1600Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 422 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS WITH PEAK GUSTS UP TO GALE FORCE WILL CONTINUE ACROSS THE KEYS COASTAL WATERS THIS MORNING. WINDS WILL VEER TO THE WEST AND DECREASE THIS AFTERNOON...AS A COLD FRONT MOVES INTO THE AREA. SEAS BEYOND THE REEF IN THE STRAITS AND ACROSS THE OFFSHORE GULF WATERS WILL BE AS HIGH AS 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ031-042-043-052-053-072-073-191600- /O.EXT.KKEY.SC.Y.0027.000000T0000Z-111019T1600Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 422 AM EDT WED OCT 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: SUSTAINED SOUTHWEST WINDS OF 25 TO 30 KNOTS WITH PEAK GUSTS UP TO GALE FORCE WILL CONTINUE ACROSS THE KEYS COASTAL WATERS THIS MORNING. WINDS WILL VEER TO THE WEST AND DECREASE THIS AFTERNOON...AS A COLD FRONT MOVES INTO THE AREA. SEAS BEYOND THE REEF IN THE STRAITS AND ACROSS THE OFFSHORE GULF WATERS WILL BE AS HIGH AS 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 4:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Oct 17, 4:02 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 402 PM EDT MON OCT 17 2011 .DISCUSSION... CURRENTLY - EXTREMELY WET WEATHER HAS CONTINUED ACROSS THE KEYS TODAY...WITH THE GREATEST AMOUNTS OF RAIN AFFECTING MUCH OF THE LOWER KEYS. RAINFALL TOTALS OF 7 TO 9 INCHES IN UNDER 24 HOURS...WHILE 3 TO 5 INCHES FELL IN THE MIDDLE TO UPPER KEYS IN THE SAME PERIOD. SIGNIFICANT PONDING OF WATER CONTINUES TO AFFECT POORLY DRAINING AREAS ACROSS THE LOWER KEYS. THIS WET WEATHER IS BEING CAUSED BY A A SWATH OF AMPLE MOISTURE ALONG A STATIONARY FRONT STRETCHING ACROSS SOUTH FLORIDA AND THE KEYS. LOW LEVEL CONVERGENCE IS BEING ENHANCED BY A FAST AND ORGANIZED LOW LEVEL WIND PROFILE...AND A LOW CENTER JUST NORTH OF THE YUCATAN PENINSULA AND THE ATLANTIC RIDGE STRETCHING WESTWARD INTO THE SOUTHEASTERN STATES. WINDS HAVE BEEN OUT OF THE NORTHEAST TO EAST...AT LEAST AT AVAILABLE CMAN SIGHTS...HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERIA. FORECAST - SATELLITE AND RADAR IMAGERY SUGGESTS THAT THE MAIN SWATH OF THE STATIONARY FRONT AND STRATIFORM PRECIPITATION SHIELD IS SLOWLY LIFTING NORTHWARD. WHILE CONVECTIVE COVERAGE HAS DECREASED SOMEWHAT. WITH THAT SAID...LIKELY CHANCES APPEAR WARRANTED TONIGHT DUE TO CONTINUED FAST MOVING SCATTERED ACTIVITY. ORGANIZATION OF DISCRETE CONVECTIVE ELEMENTS APPEAR LESS ORGANIZED THAN EARLIER TODAY...AND THE RISK OF TORNADOES APPEARS TO HAVE ABATED. THROUGH THE NEXT SEVERAL DAYS A SHARP MID-LATITUDE TROUGH WILL DIVE INTO THE GULF OF MEXICO. AN ASSOCIATED COLD FRONT WILL DRIVE INTO THE GULF OF MEXICO AND SWEEP THE LOW NEAR THE YUCATAN RAPIDLY NORTHEASTWARD ACROSS FLORIDA ON TUESDAY AND TUESDAY NIGHT. WHILE WINDS HAVE DECREASED SOMEWHAT...WINDS WILL AGAIN INCREASE LATE TUESDAY AS THE LOW RACES BY TO OUR NORTH. IN ADDITION...HIGH CHANCE TO LIKELY POPS WILL BE WARRANTED THROUGH AT LEAST WEDNESDAY DUE TO STILL AMPLE MOISTURE...POTENTIAL FAVORABLE FLOW ALOFT...AND FAST CONVERGENT CYCLONIC FLOW DOWN LOW. ON WEDNESDAY THE COLD FRONT WILL BE APPROACHING THE FLORIDA KEYS...AND ANY REMAINING MOISTURE AND PREFRONTAL CONVECTION WILL SWEEP THROUGH THE KEYS...FOLLOWED BY THE COLD FRONT WEDNESDAY AFTERNOON. WINDS WILL TURN NORTHWEST TO NORTH WEDNESDAY NIGHT...AND BECOME BREEZY TO WINDY INTO THURSDAY. FAIRLY HEALTHY THICKNESS ADVECTION FROM WEDNESDAY NIGHT THROUGH FRIDAY POST COLD FRONT PASSAGE WILL BRING COOLER DRYER AIR THROUGH THE KEYS AREA...ALLOWING RESIDENTS TO FINALLY DRY OUT. LOWS WILL LIKELY FALL TO NEAR OR JUST BELOW 70 DEGREES EARLY THURSDAY AND FRIDAY MORNING...AND DAY TIME HIGHS NEAR 80. THEREAFTER...WINDS WILL VEER FURTHER TO NORTH TO NORTHEAST AND A GRADUAL MODERATION IN TEMPERATURES. && .MARINE... A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR PORTIONS OF KEYS WATERS CLOSEST TO A LOW CENTER NORTH OF THE YUCATAN PENINSULA. THIS LOW SYSTEM WILL GET SWEPT NORTHEASTWARD TOMORROW AND TOMORROW NIGHT...AND STRONG WINDS WILL SPREAD ACROSS ALL KEYS WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS WATERS BY TUESDAY NIGHT. A COLD FRONT IS THAN EXPECTED TO APPROACH AND MOVE THROUGH THE KEYS ON WEDNESDAY. WINDS WILL LULL AS THEY SHIFT WESTWARD...THEN PICK UP AGAIN AS THE COLD FRONT SWEEPS THROUGH. FOR NOW A CAUTION IS ADVERTISED FOR WEDNESDAY NIGHT...BUT AN ADVISORY MAY BE REQUIRED WEDNESDAY NIGHT INTO THURSDAY. THEREAFTER...WINDS WILL MODERATE AND GRADUALLY VEER NORTH TO NORTHEAST. && .AVIATION... VFR CONDITIONS WILL BECOME MORE PREVALENT THIS AFTERNOON THROUGH THIS EVENING AT THE KEYW AND KMTH ISLAND TERMINALS. PERIODIC MVFR CONDITIONS ARE STILL POSSIBLE THOUGH AS SCATTERED SHOWERS CONTINUE TO LIFT NORTHWARD. ISOLATED THUNDERSTORMS MAY BRING IFR CONDITIONS THROUGH MID AFTERNOON...BUT THEY SHOULD BE BRIEF IF THEY OCCUR. SURFACE WINDS WILL BE FROM THE EAST BETWEEN 15 TO 20 KNOTS INITIALLY...TURNING MORE TO THE EAST SOUTHEAST LATER THIS AFTERNOON AND EVENING. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ033-034-044-054-055-074-075. && PUBLIC/MARINE.........11 AVIATION/NOWCASTS.....04/APA DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 17, 4:58 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 458 AM EDT MON OCT 17 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-181000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 458 AM EDT MON OCT 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE KEYS COASTAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. SUSTAINED NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS THE KEYS COASTAL WATERS THIS MORNING. WINDS SHOULD DECREASE TO 15 TO 20 KNOTS ACROSS THE WATERS EAST OF SEVEN MILE BRIDGE THIS AFTERNOON. SEAS BEYOND THE REEF OF 6 TO 10 FEET ARE EXPECTED...WITH HIGHER SEAS WITHIN THE GULF STREAM. SEAS IN THE SOUTHEASTERN GULF OF MEXICO WILL RUN 5 TO 8 FEET. HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS THE KEYS TODAY. PONDING OF WATER WILL BE LIKELY ON ROADWAYS AND IN LOW LYING AREAS DURING AND AFTER HEAVY DOWNPOURS. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. AN ISOLATED WATERSPOUT OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS TUESDAY THROUGH WEDNESDAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PARTS OF THE KEYS COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACOBSON
In the hours before
Local storm report, Oct 17, 10:53 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1053 AM EDT MON OCT 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
10/17/2011 M43 MPH GMZ043 FL C-MAN STATION
THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 37-KNOT
WIND GUST AT 109AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
THE AREA.
0216 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
10/17/2011 M39 MPH GMZ043 FL C-MAN STATION
THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 34-KNOT
WIND GUST AT 216AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
THE AREA.
0543 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
10/17/2011 M40 MPH GMZ043 FL C-MAN STATION
THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 35-KNOT
WIND GUST AT 543AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
THE AREA.
0651 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
10/17/2011 M39 MPH GMZ043 FL C-MAN STATION
THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 34-KNOT
WIND GUST AT 651AM LOCAL AS HEAVY SHOWERS MOVED THROUGH
THE AREA.
0742 AM NON-TSTM WND GST 5 S BOOT KEY 24.63N 81.11W
10/17/2011 E40 MPH GMZ043 FL C-MAN STATION
THE SOMBRERO KEY LIGHT C-MAN STATION RECORDED A 35-KNOT
WIND GUST AT 742AM LOCAL AS HEAVY SHOWERS PASSED THROUGH
THE AREA.
0845 AM FLOOD KEY WEST 24.56N 81.78W
10/17/2011 LOWER KEYS IN MONR FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
FLOODING NEAR THE INTERSECTION OF CAROLINE AND MARGARET
STREET. BETWEEN 2 AND 3 FEET OF STANDING WATER WAS
REPORTED.
0915 AM FLOOD KEY WEST 24.56N 81.78W
10/17/2011 LOWER KEYS IN MONR FL PUBLIC
THE PUBLIC REPORTED FLOODING NEAR DONALD AVE. AND 20TH
ST. AT 915AM LOCAL. UPWARDS OF 3 TO 4 FEET OF STANDING
WATERS WERE PRESENT IN THE NEIGHBORHOOD.
0630 AM FLOOD KEY WEST 24.56N 81.78W
10/17/2011 LOWER KEYS IN MONR FL LAW ENFORCEMENT
THE MONROE COUNTY SHERIFFS OFFICE REPORTED SEVERAL CARS
STRANDED IN FLOOD WATERS ALONG SOUTH ROOSEVELT BOULEVARD
NEAR THE MARRIOT HOTEL AT 630AM LOCAL.
0600 AM FLOOD KEY WEST 24.56N 81.78W
10/17/2011 LOWER KEYS IN MONR FL PUBLIC
THE PUBLIC REPORTED STREET FLOODING NEAR WHITEHEAD AND
EATON STREETS AT 600AM LOCAL. 3 TO 4 FEET OF STANDING
WATER WAS REPORTED.
&&
ULRICHThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:58 PM EDT | Tornado Warning | KEY | Monroe | 22 min |
| Oct 16, 10:12 PM EDT | Areal Flood Advisory | KEY | Monroe | 2 hr |
| Oct 16, 10:52 PM EDT | Special Marine Warning | KEY | 23 min | |
| Oct 17, 12:08 AM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 17, 12:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Oct 17, 12:56 AM EDT | Special Marine Warning | KEY | 49 min | |
| Oct 17, 3:58 AM EDT | Areal Flood Advisory | KEY | Monroe | 107 min |
| Oct 17, 4:54 AM EDT | Special Marine Warning | KEY | 66 min | |
| Oct 17, 5:10 AM EDT | Special Marine Warning | KEY | 50 min | |
| Oct 17, 5:46 AM EDT | Areal Flood Advisory | KEY | Monroe | 119 min |
| Oct 17, 5:58 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 17, 6:07 AM EDT | Special Marine Warning | KEY | 68 min | |
| Oct 17, 6:26 AM EDT | Special Marine Warning | KEY | 64 min | |
| Oct 17, 7:01 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 17, 7:23 AM EDT | Special Marine Warning | KEY | 67 min | |
| Oct 17, 7:35 AM EDT | Special Marine Warning | KEY | 55 min | |
| Oct 17, 7:40 AM EDT | Areal Flood Advisory | KEY | Monroe | 9 hr |
| Oct 17, 8:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Oct 17, 8:37 AM EDT | Special Marine Warning | KEY | 53 min | |
| Oct 17, 8:42 AM EDT | Special Marine Warning | KEY | 63 min | |
| Oct 17, 10:02 AM EDT | Special Marine Warning | KEY | 33 min | |
| Oct 17, 10:59 AM EDT | Special Marine Warning | KEY | 61 min | |
| Oct 17, 12:15 PM EDT | Special Marine Warning | KEY | 37 min | |
| Oct 17, 1:14 PM EDT | Special Marine Warning | KEY | 31 min | |
| Oct 17, 4:30 PM EDT | Areal Flood Advisory | KEY | Monroe | 3 hr |
| Oct 17, 5:40 PM EDT | Special Marine Warning | KEY | 50 min | |
| Oct 17, 6:29 PM EDT | Special Marine Warning | KEY | 46 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.